Alert archive / Michigan / Winter Storm Warnings in 2026

Winter Storm Warning 1, NWS Gaylord, MI

January 1, 2026Chippewa County, Michigan

NWS Gaylord, MI issued this winter storm warning at Jan 1, 2026, 4:52 PM EST for Chippewa County, Michigan. It was in force for 22 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2026, 4:52 PM EST (21:52 UTC)
Expired
Jan 2, 2026, 3:00 PM EST
In force
22 hr
Issued by
NWS Gaylord, MI

County Chippewa County, MI

The radar

The NCL Michigan radar (KAPX), 159 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 7:30 AM ESTSNOW 4.92 E Sault Ste. Marie, MICocorahs station MI-CP-14 Sault Ste. Marie 2.2 E.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2026-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2026-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS43 KAPX 012152
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
452 PM EST Thu Jan 1 2026

MIZ087-021000-
/O.UPG.KAPX.WW.Y.0001.000000T0000Z-260102T0000Z/
/O.NEW.KAPX.WS.W.0001.260101T2152Z-260102T1600Z/
Central Chippewa-
452 PM EST Thu Jan 1 2026

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST FRIDAY...

* WHAT...Heavy lake effect snow. Additional snow accumulations 8 to 
  12 inches.

* WHERE...Central Chippewa County.

* WHEN...Until 11 AM EST Friday.

* IMPACTS...Travel could be very difficult to impossible at times. 
  The hazardous conditions could impact the Thursday evening and 
  Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ086-021000-
/O.EXT.KAPX.WW.Y.0001.000000T0000Z-260102T1200Z/
Western Chippewa-
452 PM EST Thu Jan 1 2026

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Lake effect snow. Additional snow accumulations 3 to 6 
  inches with localized totals around 8 inches possible. Winds 
  gusting as high as 25-35 mph.

* WHERE...Western Chippewa County. Localized higher totals may occur 
  near Tahquamenon Falls and Paradise.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

FEF
5 follow-up statements
593 
WWUS43 KAPX 012159
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
459 PM EST Thu Jan 1 2026

MIZ087-021000-
/O.CON.KAPX.WS.W.0001.000000T0000Z-260102T1600Z/
Central Chippewa-
459 PM EST Thu Jan 1 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

* WHAT...Heavy lake effect snow. Additional snow accumulations 8 to 
  12 inches.

* WHERE...Central Chippewa County.

* WHEN...Until 11 AM EST Friday.

* IMPACTS...Travel could be very difficult to impossible at times. 
  The hazardous conditions could impact the Thursday evening and 
  Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ021-022-027-028-021000-
/O.EXB.KAPX.WW.Y.0001.000000T0000Z-260102T1400Z/
Antrim-Otsego-Kalkaska-Crawford-
459 PM EST Thu Jan 1 2026

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...

* WHAT...Snow. Additional snow accumulations up to 4 inches.

* WHERE...Antrim, Crawford, Kalkaska, and Otsego Counties.

* WHEN...Until 9 AM EST Friday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibilities. The hazardous conditions could impact the Thursday 
  evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ086-021000-
/O.CON.KAPX.WW.Y.0001.000000T0000Z-260102T1200Z/
Western Chippewa-
459 PM EST Thu Jan 1 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Lake effect snow. Additional snow accumulations 3 to 6 
  inches with localized totals around 8 inches possible. Winds 
  gusting as high as 25-35 mph.

* WHERE...Western Chippewa County. Localized higher totals may occur 
  near Tahquamenon Falls and Paradise.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

FEF
035 
WWUS43 KAPX 020354
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1054 PM EST Thu Jan 1 2026

MIZ087-021600-
/O.CON.KAPX.WS.W.0001.000000T0000Z-260102T1600Z/
Central Chippewa-
1054 PM EST Thu Jan 1 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST FRIDAY...

* WHAT...Heavy lake effect snow. Additional snow accumulations 6 to 
  10 inches.

* WHERE...Central Chippewa County.

* WHEN...Until 11 AM EST Friday.

* IMPACTS...Travel could be very difficult to impossible at times. 
  The hazardous conditions could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ021-022-027-028-021400-
/O.CON.KAPX.WW.Y.0001.000000T0000Z-260102T1400Z/
Antrim-Otsego-Kalkaska-Crawford-
1054 PM EST Thu Jan 1 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Antrim, Crawford, Kalkaska, and Otsego Counties.

* WHEN...Until 9 AM EST Friday.

* IMPACTS...Plan on slippery road conditions and reduced 
  visibilities. The hazardous conditions could impact the Friday 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ086-021200-
/O.CON.KAPX.WW.Y.0001.000000T0000Z-260102T1200Z/
Western Chippewa-
1054 PM EST Thu Jan 1 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WHAT...Lake effect snow. Additional snow accumulations up to 4 
  inches.

* WHERE...Western Chippewa County.

* WHEN...Until 7 AM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

JZ
934 
WWUS43 KAPX 020718
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
218 AM EST Fri Jan 2 2026

MIZ087-021600-
/O.CON.KAPX.WS.W.0001.000000T0000Z-260102T1600Z/
Central Chippewa-
218 AM EST Fri Jan 2 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS 
MORNING...

* WHAT...Heavy lake effect snow. Additional snow accumulations of 1 
  to 4 inches, with locally higher amounts up to 8 inches, mainly 
  north of M-28.

* WHERE...Central Chippewa County.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Travel could be very difficult at times. The hazardous 
  conditions could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ086-021600-
/O.EXT.KAPX.WW.Y.0001.000000T0000Z-260102T1600Z/
Western Chippewa-
218 AM EST Fri Jan 2 2026

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS 
MORNING...

* WHAT...Lake effect snow. Additional snow accumulations up to 3 
  inches.

* WHERE...Western Chippewa County.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ021-022-027-028-021400-
/O.CON.KAPX.WW.Y.0001.000000T0000Z-260102T1400Z/
Antrim-Otsego-Kalkaska-Crawford-
218 AM EST Fri Jan 2 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS 
MORNING...

* WHAT...Snow. Additional localized snow accumulations up to 2 
  inches.

* WHERE...Antrim, Crawford, Kalkaska, and Otsego Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$
067 
WWUS43 KAPX 021410
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
910 AM EST Fri Jan 2 2026

MIZ021-022-027-028-021515-
/O.EXP.KAPX.WW.Y.0001.000000T0000Z-260102T1400Z/
Antrim-Otsego-Kalkaska-Crawford-
910 AM EST Fri Jan 2 2026

...WINTER WEATHER ADVISORY HAS EXPIRED...

The primary threat for heaviest lake effect has ended. However, snow 
showers will continue through the day with periods of reduced 
visibilities. Please use caution when driving.

$$

MIZ087-022000-
/O.EXT.KAPX.WS.W.0001.000000T0000Z-260102T2000Z/
Central Chippewa-
910 AM EST Fri Jan 2 2026

...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM EST THIS 
AFTERNOON...

* WHAT...Heavy lake effect snow. Additional snow accumulations up to 
  two inches.

* WHERE...Central Chippewa County.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

MIZ086-022000-
/O.EXT.KAPX.WW.Y.0001.000000T0000Z-260102T2000Z/
Western Chippewa-
910 AM EST Fri Jan 2 2026

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS 
AFTERNOON...

* WHAT...Lake effect snow. Additional snow accumulations up to two 
  inches.

* WHERE...Western Chippewa County.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

During lake effect snow, the weather can vary from bands of locally 
heavy snow to dry weather just a few miles away. Visibilities can 
also vary greatly. Be prepared for rapid changes in weather, 
visibility, and road conditions.

&&

$$

FEF
094 
WWUS43 KAPX 021939
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
239 PM EST Fri Jan 2 2026

MIZ087-022045-
/O.EXP.KAPX.WS.W.0001.000000T0000Z-260102T2000Z/
Central Chippewa-
239 PM EST Fri Jan 2 2026

...WINTER STORM WARNING WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

The threat for heavy snow has ended; however, snow showers will 
continue over the next several hours. In addition, area roads remain 
snow covered and slick. Be sure to be cognizant of road conditions 
if you are traveling across northern Michigan, and remember to TAKE 
IT SLOW IN ICE AND SNOW!

$$

MIZ086-022045-
/O.EXP.KAPX.WW.Y.0001.000000T0000Z-260102T2000Z/
Western Chippewa-
239 PM EST Fri Jan 2 2026

...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

The highest impacts from accumulating snow have ended. However; snow 
showers will continue, and snow covered roadways can still lead to 
hazardous travel. Please exercise caution while driving on untreated 
or unplowed roadways.

$$

FEF

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 1, 12:38 PM EST, 4 hours 14 minutes earlier. Its key messages:

  • Accumulating lake effect snow continues across northern Michigan today and tonight, particularly across Chippewa county.
  • Additional snow chances across northern Michigan this weekend and early next week.
Area forecast discussion, Jan 1, 12:38 PM EST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1238 PM EST Thu Jan 1 2026

.KEY MESSAGES...

- Accumulating lake effect snow continues across northern
  Michigan today and tonight, particularly across Chippewa
  county.

- Additional snow chances across northern Michigan this weekend
  and early next week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 342 AM EST Thu Jan 1 2026

Pattern Synopsis:

Strong longwave troughing draped across much of the eastern half of
the continent will gradually pivot east through tonight as embedded
waves rotate through the main flow. A potent shortwave currently
over the southern Great Lakes will punch across the Mid-Atlantic
today as the associated surface cyclone treks along the St. Lawrence
River. High pressure will build across the Great Plains and Midwest
with subsidence on the backside of aforementioned troughing, keeping
northwest to west winds in place across the Great Lakes as it is
sandwiched between surface features.

Forecast Details:

Persistent, dominant lake effect snow banding has been
disrupted over the past few hours with slightly changing wind
direction and decreasing low-level moisture -- particularly
across northwest lower. Strongest banding across the eastern
U.P. has begun to refocus over far eastern Chippewa county near
Sault Ste. Marie and north over parts of Ontario.

This area will be the primary focus for the short term period: Low
chances exist for an additional 10"+ in the Sault Ste. Marie area
through tonight with very minor changes in wind direction playing a
pivotal role in amounts and associated impacts. Latest high-res
guidance favors focusing heaviest banding over Sault Ste. Marie,
bringing these aforementioned high-end totals. However, conceptual
models lean current confidence toward heaviest banding setting up
just north of Sault Ste. Marie across Ontario later this evening and
tonight -- leading to lesser totals on the U.S. side. Belief is that
where said high-res guidance places QPF/banding is slightly off
kilter from where modeled low-level wind direction would lead to
believe. This has been observed in past events, which places
confidence more with where low-level winds would indicate banding
setting up and less with explicit model QPF. To add, current
heaviest banding appears it will set up over Sault Ste. Marie
momentarily -- with further backing of low-level winds anticipated
through the day. Will emphasize that these small differences are on
the order of a few miles and would likely result in the difference
of several inches of snow in Sault Ste. Marie.

All of this said, an additional 3-5" is expected across parts of
Chippewa county where the Winter Storm Warning has been transitioned
to a Winter Weather Advisory into this evening. Localized amounts of
6" or more will be possible, particularly near Sault Ste. Marie --
including previously mentioned low chances for 10"+ should heaviest
banding focus over the area for an extended time through tonight.
Light lake effect snow will also continue across parts of northwest
lower Michigan with additional accumulations around 1".

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 342 AM EST Thu Jan 1 2026

Longwave troughing will continue to pull away from the Great Lakes
on Friday with relative weak west to west-northwest low-level winds
in place -- and enough moisture to keep lake effect snow showers
going across parts of the area through Friday afternoon. Any
accumulation is expected to be light with the best chances coming
across northern Chippewa county where an additional 1" or more may
be possible. Chances are expected to diminish with time into Friday
night.

The next round of more widespread snow chances looks to move into
the Great Lakes in the Saturday afternoon-evening timeframe as a
weak clipper targets the region. This system may bring an additional
few inches of snow where the heaviest snowfall occurs, which will
become more clear as Saturday draws closer. Another round of snow
may impact the Great Lakes late Sunday into Monday as enhanced south-
southwest low/mid-level flow drives warm advection/frontogenetic
forcing aloft and associated precip chances. Given relatively weak
forcing and this is still several days away, there's plenty of time
for expectation to change as recent trends have already began to
pull this swath of snow further south. Otherwise, highs mainly in
the 20s and lows in the teens this weekend look to warm into the
upper 20s/low 30s and upper teens/low 20s respectively for the first
half of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1227 PM EST Thu Jan 1 2026

Generally VFR/MVFR cigs and vis as lingering -SHSN exists over
areas snowbelt locations. The only impact from this to terminals
is slight vis reductions (still VFR), and some MVFR cigs. NW
winds are backing WNW and weakening with less frequent gusts at
select sites. Times of -SN will reduce vis to 5SM at times after
22Z for terminals, higher confidence in KMBL/KTVC being
impacted however low chances exist for KAPN/KPLN. Otherwise,
KCIU improves as winds back W and funnel the SHSN to the north
of the terminal. Uncertainty does remain with the exact behavior
of lake effect bands in the eastern U.P. after 00Z, with non-
zero chances KCIU does see more times of MVFR cigs/vis if -SHSN
is placed farther south than current thoughts. KPLN/KAPN should
remain VFR after 00Z and away from impacts.

SN diminishes for all sites after 12Z or near the end of the
period.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 7 PM EST this evening for MIZ086-
     087.
MARINE...Small Craft Advisory until noon EST Friday for LHZ345>349.
     Small Craft Advisory until noon EST Friday for LMZ323-341-342-
     344>346.
     Small Craft Advisory until 11 AM EST Friday for LSZ321-322.

&&

SHORT TERM...DJC
LONG TERM...DJC
AVIATION...ELD
Hazardous weather outlook, Jan 1, 5:00 AM EST, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
500 AM EST Thu Jan 1 2026

MIZ016>018-020>036-041-042-086>088-095>099-021000-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
500 AM EST Thu Jan 1 2026

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Accumulating lake effect snow continues today and tonight, mainly
across parts of Chippewa county. Please see the latest Winter
Weather Advisory for additional details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snow amounts to the National
Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-021000-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
500 AM EST Thu Jan 1 2026

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Gale force wind gusts are expected on Whitefish Bay and parts of
the St. Marys River through mid morning. Please see the latest
Gale Warning for additional details.

Freezing spray is likely on the nearshore waters of Lake Michigan
and Lake Huron, along with Whitefish Bay today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Freezing spray will be possible on northern Lake Huron nearshore
waters and Whitefish Bay on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:02 AM ESTWinter Weather AdvisoryAPXAntrim, Chippewa, Crawford, Kalkaska, Otsego36 hr

Nearby

Winter Storm Warnings in Michigan, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.